MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number CS-14402
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported "the doctor found the swg kinked during use on the patient during the insertion.They changed a new one to resolve the issue." no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one opened cvc set containing several components, including one guide wire, one 2-l catheter, and one 21 ga introducer needle for analysis.The guide wire was returned partially advanced within the catheter and showed evidence of use.Visual inspection of the returned guide wire revealed several kinks in its body.Microscopic examination confirmed the damage.The distal j-bend was intact.Both welds were observed to be present and appeared to be full and spherical.Visual inspection of the catheter also revealed several bends towards the distal end, in the same locations as the kinks in the guide wire.The kink in the guide wire measured 117mm, 155mm and 165mm from the proximal end.The total length of the guide wire measured 455mm, which is within the specifications of 449.2-458.8mm per product drawing.The guide wire outer diameter (od) measured 0.44mm, which is within the specifications of 0.432-0.457mm per product drawing.The kinks in the catheter body measured 5mm, 30mm, and 42mm from the distal tip.The catheter body length measured 5 1/8" which is within the specifications of 4 13/16"-5 3/16" per product drawing.Functional inspection of the guide wire was performed per the instructions-for-use (ifu) provided with the kit which states, "thread tip of catheter over guidewire.Sufficient guidewire length must remain exposed at hub end of catheter to maintain a firm grip on guidewire." a lab inventory guide wire of the same dimensions as the returned guide wire (od: 0.44mm was threaded through the distal lumen of the catheter.Minor resistance was encountered at the kinked portions of the catheter.A manual tug test confirmed the distal and proximal welds are intact.A device history record review was performed, and no relevant findings were identified.The instructions-for-use (ifu) provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished; radiographic visualization should be obtained, and further consultation requested." the customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed kinks in the guide wire and catheter.The returned guide wire and catheter met all relevant dimensional and functional requirements.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19444827
Report Number3006425876-2024-00528
Device Sequence Number14256470
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public00801902102140
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS-14402
Device Lot Number71F23C2024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by Manufacturer06/10/2024
Initial Report FDA Received Date06/02/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown